Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

How did you feel going off Depo provera???

I just went off the depo shot for some personal reasons and I just now after over 5 yrs being on it got my period. I have had it for 13 days. I know my body is going through some things. My question is how long is to long to bleed...???

Answer Question
 
afriend4life

Asked by afriend4life at 4:32 PM on Jul. 9, 2009 in Health

Level 1 (0 Credits)
Answers (5)
  • i took the depo shot one time and missed my period for three months like i was supposed to but then bled for 36 days straight until my doctor prescribed me to a bc pill to stop bleeding and to regulate so i never have recommended the shot but all can be different i suppose! good luck
    tiffandgene2009

    Answer by tiffandgene2009 at 4:36 PM on Jul. 9, 2009

  • i bled for three weeks straight and i was weak miserable.... i felt like shit... i kept eating rite and taking my vitamins and drank plenty of water i am not planning on using depo ever ever agian its not gd for you plus when i was on it i had terrible headaches, pain, and bakaches.... hmmm...
    BriannaBopp

    Answer by BriannaBopp at 5:31 PM on Jul. 9, 2009

  • I cant believe that they still have that shot.
    I would never recomend that to anyone, its horable!!
    it made me spot all the time, real heave like every 4 days or so.
    My hair was falling out in big globs (and I have real long hair)
    I gaind 15 lbs in on month, and I was very active and ate right.
    I had the worstheadachs EVER and was soooooo moody, WOW!
    I only had 2 shots so I was on it for 6 months, i dident have a long period because I went right on Ortho Try-Cyclen ( the pill) on the first sunday after I started to bleed.

    mach1racer

    Answer by mach1racer at 6:50 PM on Jul. 9, 2009

  • I wouldn't ever recommend it to anyone now..I spot for the first year, then i didn't have a period for almost 5 yrs. I am definitely paying for it now. It's not natural for your body not to have a period. I just hope it stops soon....it's inter fearing with my sex life....lol!! thanks for the info...really needed to here other peoples experiences!
    afriend4life

    Answer by afriend4life at 9:05 PM on Jul. 9, 2009

  • the depo was a nice way not to have to have any!!! periods. Unfortunally there are side effects. Weight gain or long periods irratic periods, ect. I took it for 5 yrs so I wouldn't have to have my periods and of course have another baby. My son is now ten. I have had to fight with weight sence I took the depo. I went from 120 before prego to 180. Then after birth i shot up to over 210. (i stopped looking) Then I started walking 2 days a week for one hour non stop. This helpped me drop to 150. But unless i keep up which I have not, the weight starts to come back. I am at 170 currently but that's my fault. Stopped walking a yr ago. But getting things going again. It took a whole year to get to a "regular" period. I even tried other products but they are not 4 me.
    shysweets

    Answer by shysweets at 8:39 AM on Jul. 10, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN